Alert archive / Illinois / Wind Advisories in 2024

Wind Advisory 11, NWS Lincoln, IL

November 18, 202427 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 18, 2024, 3:32 AM CST for 27 counties in Illinois. It took effect at Nov 18, 2024, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2024, 3:32 AM CST (09:32 UTC)
In effect from
Nov 18, 2024, 6:00 PM CST
Expired
Nov 19, 2024, 6:00 AM CST
In force
12 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS73 KILX 180932
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
332 AM CST Mon Nov 18 2024

ILZ027>031-036>038-040>057-061-182200-
/O.NEW.KILX.WI.Y.0011.241119T0000Z-241119T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Decatur, Taylorville, Paris, Danville,
Bloomington, Winchester, Petersburg, Pekin, Eureka, Tuscola,
Normal, Jacksonville, Charleston, Monticello, Galesburg,
Rushville, Peoria, Toulon, Urbana, Beardstown, Sullivan,
Springfield, Mattoon, Champaign, Lincoln, Canton, Havana, Lacon,
Clinton, and Shelbyville
332 AM CST Mon Nov 18 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Barnes
2 follow-up statements
624 
WWUS73 KILX 182025
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
Issued by National Weather Service Chicago IL
225 PM CST Mon Nov 18 2024

ILZ027>031-036>038-040>057-061-190430-
/O.EXT.KILX.WI.Y.0011.241119T0000Z-241119T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Urbana, Lacon, Taylorville, Toulon,
Charleston, Havana, Monticello, Decatur, Lincoln, Springfield,
Winchester, Paris, Tuscola, Eureka, Danville, Shelbyville,
Champaign, Petersburg, Normal, Galesburg, Pekin, Bloomington,
Sullivan, Peoria, Rushville, Beardstown, Mattoon, Canton,
Clinton, and Jacksonville
225 PM CST Mon Nov 18 2024

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST 
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...From 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ogorek
406 
WWUS73 KILX 190121
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
721 PM CST Mon Nov 18 2024

ILZ027>031-036>038-040>057-061-191200-
/O.CON.KILX.WI.Y.0011.000000T0000Z-241119T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Peoria, Havana, Lacon, Galesburg,
Petersburg, Canton, Shelbyville, Sullivan, Champaign,
Jacksonville, Springfield, Bloomington, Taylorville, Toulon,
Lincoln, Danville, Charleston, Normal, Eureka, Tuscola, Paris,
Rushville, Monticello, Winchester, Urbana, Pekin, Clinton,
Mattoon, Decatur, and Beardstown
721 PM CST Mon Nov 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to around 50 mph.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

37

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:29 AM CST, 3 minutes earlier. Its key messages:

  • Strong winds will develop late this afternoon through Tuesday morning as a powerful storm system lifts northward through the Plains. Southwesterly wind gusts will reach 40-50mph.
  • After two more days of above normal temperatures, sharply colder conditions will be in store Wednesday through Friday. In fact, portions of central Illinois may see the first snow flurries of the upcoming season Wednesday night into Thursday.
Area forecast discussion, Nov 18, 3:29 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 AM CST Mon Nov 18 2024

.KEY MESSAGES...

- Strong winds will develop late this afternoon through Tuesday
  morning as a powerful storm system lifts northward through the
  Plains. Southwesterly wind gusts will reach 40-50mph.

- After two more days of above normal temperatures, sharply colder
  conditions will be in store Wednesday through Friday. In fact,
  portions of central Illinois may see the first snow flurries of
  the upcoming season Wednesday night into Thursday.

&&

.SHORT TERM...(Today trough Tuesday)
Issued at 329 AM CST Mon Nov 18 2024

A 996mb low over west Texas will deepen to around 986mb as it
tracks northeastward to near Omaha, Nebraska by early this
evening. A large shield of light to moderate rain ahead of the
associated warm frontal boundary is currently noted upstream
across the Ozarks. This rain area will lift into central Illinois
this morning, with the steadiest and most widespread precip
focusing west of the I-57 corridor. Further east, only scattered
showers will be observed near the Indiana border. CAMs have sped
up the arrival/departure of the rain as most solutions now show a
period of dry weather across much of the KILX CWA from mid-afternoon
into early evening. Once the rain ends and SE winds increase,
afternoon high temperatures will climb well into the 60s...with
readings reaching the 70-degree mark across the far south near
Flora and Lawrenceville.

As the pressure gradient tightens in advance of an occluded
frontal boundary approaching from the west, SE winds will steadily
increase as the day progresses. Gusts will reach 30-35mph
along/west of I-55 after 21z/3pm. Even stronger winds will develop
during the evening with the HRRR consistently showing gusts
increasing to 40-50mph. Forecast soundings indicate 200-300J/kg of
elevated instability and winds increasing to 50kt at just 1500ft
aloft. Think a broken line of showers ahead of the front will mix
some of this momentum down to the surface, producing wind gusts
up to around 50mph. Even after the showers pass, strong/gusty
winds will persist through the remainder of the night and into
Tuesday morning. Despite a gradually loosening pressure gradient,
increased mixing after sunrise will help keep the gusts going.
Given the deep low across the Plains and a consistent signal from
the HRRR, have opted to issue a Wind Advisory for locations north
of the I-70 corridor for tonight through Tuesday morning.

Showers and isolated thunderstorms will accompany the occluded
front this evening. Once the front exits into Indiana, deep-layer
moisture will decrease overnight: however, a saturated layer below
800mb will persist into Tuesday morning...resulting in scattered
light showers or drizzle. Storm total rainfall between the surge
of WAA precip this morning and the convective line associated with
the occluded front this evening will range from 0.10-0.25 near the
Indiana border...to 0.75-1.00 along/west of the Illinois River.

Barnes

.LONG TERM...(Wednesday through Sunday)
Issued at 329 AM CST Mon Nov 18 2024

A short-wave trough evident on latest water vapor imagery off the
coast of Washington/Oregon will phase with a separate wave lifting
northeastward across the Plains...creating a deep upper low over
the Upper Midwest/Great Lakes by Wednesday/Thursday. Previous runs
of the GFS and ECMWF had shown surface cyclogenesis near or just
east of Illinois associated with the upper phasing that would
have produced precipitation across the KILX CWA. The 00z Nov 18
suite of models has backed off on this solution and now features
the surface low forming much further E/NE. The end result will
likely be very little precip across central Illinois as the colder
airmass arrives. Will still hang on to low chance PoPs on
Wednesday as the phasing occurs...as well as Wednesday night and
Thursday as the system pivots into the Great Lakes. However, have
lowered PoPs and limited snow mention to Wednesday night into
mainly Thursday morning. Would not be surprised to see some snow
flurries, but the chances for any accumulation are slim to none.
The main weather story will be the sharply colder temperatures and
brisk wind-chills. With air temperatures only in the lower 40s and
NW winds gusting 30-35mph, wind-chill values will hover in the
upper 20s and lower 30s on Thursday.

Once the upper low lifts further northeast, winds will decrease
and temperatures will slowly moderate back into the middle to
upper 40s by Sunday.

Barnes

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1128 PM CST Sun Nov 17 2024

Cigs and vsbys will lower overnight as a frontal zone stalls out
over the area ahead of an approaching low and interacts with moist
southerly flow. Further lowering of cigs overnight should be
accompanied by rain showers developing and becoming widespread by
11Z-13Z, along with IFR cigs. Gradual improvement in cigs should
take place into Monday afternoon as precipitation moves north of
the area. VFR cigs look to return from 20Z-22Z until 02Z-04Z,
although MVFR will likely continue at KPIA. Winds light and
variable initially, becoming SE around 10 kts by 12Z. SE winds
will increase Monday morning into Monday evening, becoming SE
20-25 kts, with gusts 30-35 kts by 02Z-04Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 PM this evening to noon CST Tuesday for
ILZ027>031-036>038-040>057-061.

&&
Hazardous weather outlook, Nov 17, 3:06 PM CST, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
306 PM CST Sun Nov 17 2024

ILZ027>031-036>038-040>057-061>063-066>068-071>073-182115-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
306 PM CST Sun Nov 17 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southeasterly winds will gust 30-40 mph late Monday afternoon into
Monday night as a storm system approaches from the southwest.

A few thunderstorms are possible Monday night. Severe weather is not
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

25

Nearby

Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.